Flood, Cumberland
- When
- April 3, 4:30 PM EST to April 5, 7:30 AM EST
- Where
- Cumberland forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.633, -79.133
2 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 3, 1:45 PM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
245 PM EDT SUN APR 3 2005
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
FOR THE SHORT TERM...LOW IS MOVING UP THROUGH NEW YORK AND IS
STARTING TO FILL. CYCLONIC COLD ADV FLOW CONTINUES WITH SHOWERS
ROTATING DOWN OUT OF NY. MODELS AGREE IN KEEPING SYSTEM HEADING
STEADILY NORTHEAST THRU MONDAY AND ALLOWING DRY AIR...CURRENTLY OVER
CTRL OHIO...TO WORK INTO PA LATER TONIGHT AND FIRST HALF OF MONDAY.
HIGH SUN ANGLES AND REBOUNDING LOW LEVEL TEMPS SHOULD ALLOW MOST
AREAS TO SEE HIGHS MON NEAR SEASONAL NORMS.
WILL KEEP THE ADV/WARNINGS FOR SNOW INTO THE EVENING AS CURRENTLY
TIMED WITH ACTIVITY EXPECTED TO BEGIN DIMINISHING. NOT REALLY
EXPECTING TO SEE SIGNIFICANT ADDITIONAL AMOUNTS OF SNOW. REPORTS
HAVE BEEN SPARSE...BUT INDICATE 5 OR 6 INCHES IN THE LAURELS...AND
2-3 INCHES OVER NRN MOUNTAINS.
&&
.LONG TERM (TUESDAY THROUGH SUNDAY)...
PROGRESSIVE...HIGH AMPLITUDE UPR FLOW PATTERN WILL CONTINUE THROUGH
NEXT WEEKEND. EARLY IN THE PERIOD THIS WILL PRODUCE THE FIRST
STRETCH OF NEAR TO ABOVE NORMAL TEMPS SO FAR THIS SPRING AS AN UPR
RIDGE MOVES ACROSS THE STATE AND LOW LEVEL FLOW TURNS SRLY AHEAD OF
NEXT UPSTREAM WEATHER SYSTEM.
THIS AMPLIFIED FLOW ALSO CONTINUES TO PRESENT THE POSSIBILITY OF
ANOTHER SIGNIFICANT PCPN EVENT FOR THE REGION...LATE THIS WEEK. DETAILS
ARE STILL VERY MUCH UP IN THE AIR AS DAY TO DAY MODEL SOLUTIONS
VARY. THE GENERAL TREND HOWEVER APPEARS TO BE WARM AND DRY WEATHER
TUE INTO WED BEFORE APPROACHING SYSTEM LEADS TO INCREASING CLOUDS
AND INCREASING CHANCE OF SHOWERS LATE IN THE WEEK...WITH POTENTIAL
FOR SIG RAIN/SNOW? MAKER INTO EARLY NEXT WEEKEND.
&&
.AVIATION...
PRETTY MUCH SOLID IFR/MVFR STARTING IN THE WESTERN HIGH TERRAIN
SLOPING EASTWARD INTO THE CENTRAL MOUNTAINS. VFR FOR THE MOST PART
OVER SUSQ VALLEY...WITH OCNL LOWER CONDITIONS IN SCT SNOW AND RAIN
SHOWERS.
EXPECT GRADUAL IMPROVEMENT THIS EVENING AS SFC LOW OVER NEW YORK
FILLS AND MOVES AWAY. BY LATE NIGHT AND EARLY MONDAY...I EXPECT ALL
MY TERMINALS TO GO VFR. THE WORST WX WILL LINGER LONGEST OVER FAR
NERN AREAS...CLOSEST TO THE LOW...AND OVER WRN HIGH COUNTRY WHERE
THEY ARE ALWAYS LAST TO SEE IMPROVEMENT.
THE WIND WILL STAY GUSTY...25-30KT...INTO THE EVENING. SHUD BEGIN TO
DIMINISH OVERNIGHT AND BE IN THE 10-20 RANGE BY MONDAY.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FOR PAZ004-005-010-017-024-033 FROM 8 AM SUNDAY
TO 2 AM MONDAY.
...WINTER STORM WARNING FOR PAZ004-005-010-024-033 FROM 8 AM
SUNDAY TO 7 PM SUNDAY.
...WINTER WEATHER ADVISORY FOR PAZ006-011-017 FROM 8 AM SUNDAY TO
7 PM SUNDAY.
&&
SHORT TERM...LACORTE
LONG TERM...GARTNER
AVIATION...LACORTEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 622 AM EDT SUN APR 3 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-041021- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 622 AM EDT SUN APR 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: ...A WINTER STORM WARNING IS IN EFFECT UNTIL 7 PM TODAY FOR THE LAUREL HIGHLANDS AND NORTHWEST MOUNTAINS OF PENNSYLVANIA... ...A WINTER WEATHER ADVISORY IS IN EFFECT FOR POTTER...CAMERON AND CLEARFIELD COUNTIES UNTIL 7 PM TODAY... ...A WIND ADVISORY IS IN EFFECT FOR THE LAUREL HIGHLANDS AND NORTHWEST MOUNTAINS OF PENNSYLVANIA TODAY THROUGH 2 AM MONDAY... A INTENSE...SLOW MOVING STORM CENTERED OVER NORTHEASTERN PENNSYLVANIA THIS MORNING WILL BRING WINDY AND COLDER CONDITIONS TO THE REGION TODAY AS THE HEAVY RAIN DIMINISHES...BUT CHANGES OVER TO PERIODS OF SNOW. STEADIER...AND HEAVIER SNOW WILL BRING SIGNIFICANT ADDITIONAL ACCUMULATION OF 3 TO 5 INCHES OVER THE WESTERN AND NORTHWEST MOUNTAINS. THERE...THE COMBINED EFFECT OF WINDS GUSTING AS HIGH AS 45 TO 50 MPH...AND THE HEAVY WET SNOW...COULD LEAD TO SOME DOWNED TREES AND UTILITY LINES CREATING POWER OUTAGES. THE STRONG...GUSTY NORTHWEST WINDS WILL BEGIN TO SLOWLY DIMINISH AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY: ANOTHER SLOW MOVING STORM WILL BRING THE CHANCE FOR SIGNIFICANT RAINFALL LATER THURSDAY INTO SATURDAY. SHOULD THE STORM TAKE A SIMILAR TRACK TO THE ONE WERE EXPERIENCING THIS WEEKEND...SIGNIFICANT RISES ON STREAMS AND RIVERS WILL OCCUR WITH SOME FLOODING POSSIBLE. LAMBERT
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
Heavy rain caused the Susquehanna River at Harrisburg to flood. The river exceeded flood stage of 17 feet at 16:30 EST on the 3rd, crested at 18.87 feet at 05:30 EST on the 4th, then fell back below flood stage at 07:30 EST on the 5th.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443598, 5443599.